Alert archive / Ohio / Coastal Flood Statements in 2011

Coastal Flood Statement 6, NWS Cleveland, OH

September 7, 20117 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this coastal flood statement at Sep 7, 2011, 4:09 AM EDT for 7 counties in Ohio; Erie County, Pennsylvania. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2011, 4:09 AM EDT (08:09 UTC)
Expired
Sep 7, 2011, 10:00 PM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WHUS41 KCLE 070809
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
409 AM EDT WED SEP 7 2011

OHZ003-007-009>012-089-PAZ001-072000-
/O.NEW.KCLE.CF.S.0006.110907T0809Z-110908T0200Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
409 AM EDT WED SEP 7 2011

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

* THERE IS A HIGH RISK OF RIP CURRENTS ON LAKE ERIE FROM MAUMEE
  BAY TO RIPLEY NEW YORK THROUGH 10 PM THIS EVENING.

* NORTHEAST WINDS OF 15 TO 25 KNOTS AND 4 TO 9 FOOT WAVES WILL BE
  CONDUCIVE FOR RIP CURRENTS.

* SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE
  HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR
  GOOD SWIMMERS.

$$
2 follow-up statements
676 
WHUS41 KCLE 071324
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
924 AM EDT WED SEP 7 2011

OHZ003-007-009>012-089-PAZ001-072130-
/O.CON.KCLE.CF.S.0006.000000T0000Z-110908T0200Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
924 AM EDT WED SEP 7 2011

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

* THERE IS A HIGH RISK OF RIP CURRENTS ON LAKE ERIE FROM MAUMEE  
  BAY TO RIPLEY NEW YORK THROUGH 10 PM THIS EVENING.

* NORTHEAST WINDS OF UP TO 25 KNOTS AND WAVES OF UP TO 9 FEET WILL
  BE CONDUCIVE FOR RIP CURRENTS.

* SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE HIGH
  WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR GOOD
  SWIMMERS.

$$
728 
WHUS41 KCLE 071909
CFWCLE

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
309 PM EDT WED SEP 7 2011

OHZ003-007-009>012-089-PAZ001-080200-
/O.CON.KCLE.CF.S.0006.000000T0000Z-110908T0200Z/
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
309 PM EDT WED SEP 7 2011

...HIGH RISK OF RIP CURRENTS UNTIL 10 PM EDT THIS
EVENING...

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

* THERE IS A HIGH RISK OF RIP CURRENTS ON LAKE ERIE FROM MAUMEE
  BAY TO RIPLEY NEW YORK THROUGH 10 PM THIS EVENING.

* NORTHEAST WINDS OF UP TO 25 KNOTS AND WAVES OF UP TO 9 FEET WILL
  BE CONDUCIVE FOR RIP CURRENTS.

* SWIMMERS IN LAKE ERIE NEED TO BE ALERT FOR RIP CURRENTS. THE
  HIGH WAVE ACTION AND RIP CURRENT RISK CAN BE DANGEROUS EVEN FOR
  GOOD SWIMMERS.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 7, 1:50 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 7, 1:50 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
150 AM EDT WED SEP 7 2011

.SYNOPSIS...
THE REMNANTS OF A TROPICAL SYSTEM WILL MOVE INTO THE OHIO VALLEY ON
WEDNESDAY.  THIS SYSTEM WILL INTERACT WITH AN UPPER ATMOSPHERIC
DISTURBANCE AND REMAIN NEARLY STATIONARY OVER THE REGION THROUGH THE
END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
NO SIGNIFICANT CHANGES HAVE OCCURRED SINCE THE PREVIOUS UPDATE.

WARM ADVECTION AT 850MB CONTINUES AHEAD OF A REMNANT TROPICAL
LOW THAT CONTINUES TO MOVE SLOWLY NORTHWARD. THE MAIN SWATH OF
MOISTURE AND CONVERGENCE HAS SET UP OVER CENTRAL PA. HOWEVER THE
WARM ADVECTION HAS BEEN ENOUGH TO PRODUCE SOME VERY LIGHT RAIN
THAT MAY HAVE JUST CROSSED INTO THE EXTREME SOUTHEASTERN COUNTY
WARNING AREA. DOESNT APPEAR THAT THERE HAS BEEN ANYTHING MORE THAN
A HUNDREDTH OR TWO. EXPECT THIS AREA OF RAIN TO CONTINUE ITS SLOW
MOVE NORTHWARD THROUGH THE OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE MOVEMENT OF THE
UPPER LEVEL LOW PRESSURE AREA AND THE REMNANTS OF THE TROPICAL
SYSTEM. THE MODELS SHOW THE SYSTEM MOVING INTO THE OHIO VALLEY
TONIGHT AND REMAINING SOMEWHAT STATIONARY OR RETROGRADING TO THE
SOUTHWEST WEDNESDAY AND THURSDAY. 700-300MB Q CONVERGENCE IS
IMPRESSIVE OVER THE ENTIRE FORECAST AREA WEDNESDAY AND THURSDAY.
THE MODELS SHOW A RATHER INTENSE BAND OF PRECIPITATION FORMING TO
THE EASTERN SIDE OF THE UPPER LEVEL LOW IN CONJUNCTION WITH THE
RIGHT REAR INFLOW OF AN UPPER LEVEL JET. BOTH NAM AND GFS SHOW
THIS HEAVIER AREA OF PRECIP TO THE EAST OF THE FORECAST AREA OVER
CENTRAL PA. THE MODELS SHOW A DRY SLOT OVER EASTERN OHIO AND NW PA
ON WED WITH WRAP AROUND PRECIP OVER CENTRAL AND WESTERN OHIO. A
SECONDARY MAXIMUM OF PRECIPITATION COULD OCCUR WITH THE WRAP
MOISTURE OVER NORTHWEST OHIO. RAINFALL AMOUNTS COULD EXCEED A FEW
INCHES BUT I DO NOT ANTICIPATE WIDESPREAD FLOODING BUT ISOLATED
FLOODING IS POSSIBLE. THE SITUATION WILL NEED TO BE MONITORED
ESPECIALLY IN NORTHWEST PA WHERE A SLIGHT SHIFT IN UPPER LEVEL
SYSTEM COULD BRING THE HEAVIER PRECIPITATION OVER CENTRAL PA TO
THE WEST. THE GFS HANGS ON TO THE UPPER LEVEL LOW INTO THE EARLY
PART OF THE WEEKEND. PRECIPITATION WILL BE LIKELY OVER MOST OF THE
AREA THROUGH FRIDAY. IN GENERAL THE FORECAST WILL HAVE HIGH POP
VALUES THROUGH THE PERIOD BUT WE WILL EXPERIENCE PERIODS WITHOUT
PRECIPITATION PARTICULARLY AREAS OVER EASTERN OHIO WITH THE DRY
SLOT. TIMING OF THE BANDS OF RAIN WILL BE DIFFICULT TO FORECAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LEVEL TROUGH FINALLY PULLS OUT ON SUNDAY AND THIS SHOULD
HOPEFULLY PUSH THE THREAT OF RAIN OUT OF THE AREA FOR A SHORT TIME.
A COLD FRONT IS PROGGED TO MOVE SOUTHEAST INTO THE AREA MONDAY
NIGHT. AIR MASS AHEAD OF THE COLD FRONT REMAINS DRY UP UNTIL FRONTAL
PASSAGE. SOME LIMITED MOISTURE ASSOCIATED WITH THE COLD FRONT IS
EXPECTED AND THEN LINGERING MOISTURE HANGS AROUND TUESDAY INTO
WEDNESDAY.

A FAIRLY VIGOROUS UPPER LEVEL TROUGH WILL BE IN PLACE OVER THE AREA
TUESDAY INTO WEDNESDAY AND THIS FEATURE COULD HELP TO PRODUCE SOME
SCATTERED SHOWER ACTIVITY. SO WILL CONTINUE WITH A MENTION OF
SHOWERS EACH PERIOD BASED ON LATEST GUIDANCE.

TEMPERATURES WILL MODERATE INTO THE 70S FOR HIGHS FOR MUCH OF THE
EXTENDED PERIOD WITH LOWS IN THE 50S TO LOWER 60S. HOWEVER...AFTER
FRONTAL PASSAGE...ONLY LOOKING AT HIGHS IN THE MIDDLE 60S BY
WEDNESDAY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND RAIN HAVE EXPANDED OVERNIGHT AND SHOULD CONTINUE TO
DO SO WEST OF INTERSTATE 71. CEILINGS AND VISIBILITIES WILL DROP TO
MVFR WITH SIGNIFICANT EXPANSION OF IFR CEILINGS AND VSBY ACROSS
NORTH CENTRAL AND NORTHWEST OHIO. A DRY SLOT WILL WORK NORTHWARD
ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA EARLY THIS
MORNING SO THE SHOWERS WILL DIMINISH BUT STILL EXPECT MVFR
CEILINGS WITH AREAS OF IFR CEILINGS.

ADDITIONAL SHOWERS WILL DEVELOP ACROSS THE ENTIRE AREA THIS
AFTERNOON AND EVENING. CANNOT RULE OUT THUNDER AT THE EASTERN TAF
SITES (KCAK... KYNG AND KERI) BUT THE CHANCE IS NOT HIGH ENOUGH TO
WARRANT INCLUDING IT IN THE FORECAST.

AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS... THE NORTHEAST WIND
WILL BE GUSTY ESPECIALLY NEAR LAKE ERIE AND THE FLAT TERRAIN
ACROSS NORTHWEST OHIO.

OUTLOOK...NON VFR A SIGNIFICANT AMOUNT OF TIME IN SHOWERS THROUGH
SUNDAY.

&&

.MARINE...
TIGHT PRESSURE GRADIENT DUE TO HIGH PRESSURE LOCATED OVER THE
NORTHERN GREAT LAKES...AND REMNANTS OF LEE LOCATED OVER THE
SOUTHEASTERN UNITED STATES...WILL KEEP CONDITIONS ABOVE SMALL
CRAFT AND RIP CURRENT CRITERIA THROUGH THE END OF THE WEEK. THE LOW
PRESSURE CENTER ASSOCIATED WITH LEE WILL DRIFT NORTH INTO THE
GREAT LAKES AREA AND LINGER THROUGH THE END OF THE WEEK...AND INTO
THE WEEKEND. THE MODELS ARE TENDING TO KEEP THE LOW PRESSURE
CENTER OVER THE AREA A BIT LONGER THAN PREVIOUS RUNS. THE
SOUTHWEST END OF THE LAKE WILL SEE THE STRONGEST WINDS AND HIGHEST
WAVES AS A RESULT OF THE NORTHEAST FETCH. AS THE GRADIENT
RELAXES...WINDS AND WAVES WILL DIMINISH. FOR THE BEGINNING OF NEXT
WEEK...UPPER LEVEL TROUGH BEINGS TO DEAMPLIFY AND EXIT THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LEZ142>149.

&&

SYNOPSIS...GARNET
NEAR TERM...MULLEN
SHORT TERM...GARNET
LONG TERM...LOMBARDY
AVIATION...KOSARIK
MARINE...SCHULER
Hazardous weather outlook, Sep 6, 5:54 AM EDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
554 AM EDT TUE SEP 6 2011

OHZ003-007-009>012-089-PAZ001-071000-
LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
554 AM EDT TUE SEP 6 2011

...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-071000-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-CRAWFORD PA-
554 AM EDT TUE SEP 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-071000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
554 AM EDT TUE SEP 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Statements in Ohio, 2011Coastal Flood Statements in Pennsylvania, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.